MAUDE Adverse Event Report: ORTHALIGN, INC. ORTHALIGN PLUS; NAVIGATION UNIT

ORTHALIGN, INC. ORTHALIGN PLUS; NAVIGATION UNIT
Model Number 403001-05
Medical Device Problem Codes Incorrect Measurement (1383); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Post-surgery it was reported to orthalign that values on the navigation device used in an orthalign plus surgery did not appear to be correct.The device was used to complete the surgery and there has been no reported injury to the patient.The procedural time was extended by about 20 minutes.The device is expected to be returned and an investigation will be performed upon arrival.A follow up report will be filed with investigation findings.Orthalign is filing this report with an abundance of caution with the understanding of the potential harm to a patience inaccurate values and an extended procedure time carries.
 
Event or Problem Description
As reported by the distributor/initial reporter: values given by the navigation unit were off.
 
Additional Manufacturer Narrative
An investigation of the event log for the returned navigation unit reported that the case used reference sensor serial number (b)(6) with version 1.24 software.This reference sensor was not returned to orthalign.The event log reports that the user went through the femoral and tibial navigation pathways offered by the orthalign plus system for a left knee.The user first did the femoral pathway and was able to successfully complete the femoral maneuver several times.The user then proceeded with tibial navigation and was able to successfully complete all registrations.The user encountered a warning during tibial navigation which reported that the user may have switched the reference sensor on the tibial jig.This warning does not impact system accuracy as the warning is present to ensure the reference sensor remains in place during the entirety of tibial navigation.The navigation unit was tested in-house by orthalign engineering staff with an in-house reference sensor.No issues were observed when performing a simulated femoral and tibial navigation using saw-bones.A review of the device history record (dhr) for the returned reference sensor was conducted.The device passed all manufacturing specifications prior to release.Orthalign will continue to monitor this issue and take action if or when alert limits are exceeded.

Brand Name
ORTHALIGN PLUS
Common Device Name
NAVIGATION UNIT
Manufacturer (Section D)
ORTHALIGN, INC.
120 columbia
suite 500
aliso viejo CA 92656
MDR Report Key9050624
Report Number3007521480-2019-00022
Device Sequence Number2218901
Product Code OLO
UDI-Device Identifier00851977007901
UDI-Public00851977007901
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K172462
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number403001-05
Device Catalogue Number403001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/01/2019
Initial Date Received by Manufacturer 08/14/2019
Supplement Date Received by Manufacturer08/14/2019
11/20/2019
Initial Report FDA Received Date09/13/2019
Supplement Report FDA Received Date03/05/2020
06/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1